Dr. Sharon Orrange - August 26, 2017
Antibiotic-associated diarrhea and colitis is affecting more of you, given the widespread use of antibiotics. Clostridium difficile (C. diff) is the organism that causes antibiotic-associated colitis; this happens because the bacteria is allowed to overgrow in the intestine when the normal intestinal flora is changed due to antibiotics. C. diff can release toxins that bind to receptors on intestinal epithelial cells causing inflammation (colitis) and diarrhea. See More
Dr. Sharon Orrange - February 22, 2017
Esophagitis is the term for irritation and injury to the mucosal lining of the esophagus. Medications are a common culprit and medication-induced esophagitis will give you pain behind the sternum (retrosternal pain) or heartburn 60% of the time. Other symptoms include pain with swallowing or the sensation of food getting stuck in your throat. Medications that irritate the esophagus usually cause the problem at the spot of esophageal narrowing. See More
The GoodRx Pharmacist - August 24, 2016
If you’re enjoying the sunshine one last time as summer comes to an end, it is important to know that some of your medications could cause you an unexpected problem. You may not be aware, but some prescriptions can increase your sensitivity to sunlight—causing your skin to burn more easily.
What type of reaction can occur?
If your medication has a warning to avoid sunlight, don’t ignore it. See More
The GoodRx Pharmacist - September 30, 2015
If you’ve been following the news, huge price increases on necessary drugs like Daraprim and cycloserine may seem unusual—they both dropped in price again once people noticed and complained, right?
The unfortunate reality as that price increases happen in the pharmaceutical industry day-in and day-out. While the majority aren’t quite as dramatic as the Daraprim price hike, they happen more often than you might think. See More
Dr. Sharon Orrange - November 20, 2013
Antibiotic resistance is a big problem. You’ve all heard about Methicillin-Resistant Staph Aureus (MRSA) causing skin and soft tissue infections but now there is a growing group of resistant bacteria. What this means is many folks may face treatment with an intravenous antibiotic or older more toxic antibiotic to treat common infections like E. Coli urinary tract infections. This is because the bacteria have gotten smart and know how to resist penicillins, ciprofloxacin and Bactrim among others. See More
Dr. Sharon Orrange - May 14, 2013
One of the most glaring examples of random pricing of medications is the varying price of capsules vs tablets. Most physicians and pharmacists know that the same medication will work just as well in a capsule or tablet form, but many don’t know there is such a huge price difference. Listen up.
Aside from some obvious differences (capsules can’t be crushed or split while tablets often can) here are some surprises in the capsule vs tablet discussion. See More
Dr. Sharon Orrange - March 29, 2012
Here are some commonly prescribed meds for acne that cost big bucks , along with some secrets to help you save money. First, meet the players in the fight against acne: topical (to rub on your face) Retin-A derivatives, topical antibiotics and oral antibiotics.
Retin-A Derivatives (Topical Retinoids):
Topical retinoids are a compelling option for maintenance therapy of acne instead of oral antibiotics. See More